I am having vaginal spotting and have had it for about a day and a half. It is a dark red/brown color and is odorless. No other symptoms, though I have had a headache for 2-3 days. I am on Ortho Evra and have been for about 2 years. I am on the 3rd week of my patch, but am not due to start for about 8-9 days. Even before I was on the patch, I have never had any spotting between periods. My husband and I don't use condoms since I am on the patch and decided it's not a huge deal if I do get pregnant. We have sex at least every 2-3 days with the last time being 4 days ago. I guess my question is what are the odds I am pregnant and also, what other things could cause this spotting since I have never spotted before. One of my friends said it might mean that I need to change my method of birth control, but I would like to avoid that if possible. Any advice would be great. Thanks!
Last edited by JMURidr2007; 07-07-2008 at 05:21 PM.
Reason: information left out
hey, i would prob go see your gyno... i could just be an off cycle... maybe take a preggers test just to be sure cuz it's a little odd that you started spotting after being on the patch for so long, maybe the patch wasn't put on properly this month so you didn't get enough of the meds to last a month? i'm just kinda thinking out loud...
good luck on monday!
I used otrho evra for three and a half years and I used to love it, but little by little I gained weight ( that didn't come off with dieting and exercise) and got breaktrough bleeding every month after the second patch, my gynecologist and I thought they were yeast infections and treated accordingly, then I started to have mood swings and a slow growing depression.Then on one ocassion the patch came off after extreme hot weather and I felt strange , like I was pregnant, it turns out that I had ovarian cysts, I got treatment for that, and got back to the patch, I experienced swollen and painful legs on long flights and now I have high blood pressure and a heart condition, plus a severe depression that can be related to the high estrogen delivered by the patch. Beware, the side effects can start almost imperceptibly, and you can end up like me, read up on the patch there are many lawsuits for blood clots and deaths of people.
Ask your doctor and do not use it if you had depression, heart problems, smoke or are over 35yrs plus beware for the slow changes over the years.